Alert archive / Tennessee / Flash Flood Warnings in 2023
Flash Flood Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Mar 11, 2023, 7:15 PM CST for Giles County, Lawrence County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2023, 7:15 PM CST (01:15 UTC)
- Expired
- Mar 11, 2023, 9:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Giles County, TN, Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 99 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
594
WGUS54 KOHX 120115
FFWOHX
TNC055-099-120345-
/O.NEW.KOHX.FF.W.0002.230312T0115Z-230312T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
715 PM CST Sat Mar 11 2023
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Central Giles County in middle Tennessee...
East Central Lawrence County in middle Tennessee...
* Until 945 PM CST.
* At 715 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lawrenceburg and Ethridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3530 8733 3531 8717 3528 8683 3527 8683
3526 8683 3521 8683 3526 8732 3528 8734
FLASH FLOOD...RADAR INDICATED
$$
WhiteheadWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 11, 6:15 PM CST, 1 hour earlier.
Area forecast discussion, Mar 11, 6:15 PM CST, 1 hour before
Area Forecast Discussion National Weather Service Nashville TN 615 PM CST Sat Mar 11 2023 ...New AVIATION... .SHORT TERM... (This afternoon through Sunday Night) Issued at 130 PM CST Sat Mar 11 2023 Hopefully you got your outdoor chores done today because rain will spread across the area late this afternoon and evening. Rain coverage will peak overnight and you may hear a few rumbles of thunder. We do not expect any strong storms. Rainfall amounts from one half to 1 inch will be common. The higher end totals, over 1 inch in some spots, will occur mostly across our southern counties. Most of the rain will end for areas along and west of I-65 by lunchtime Sunday as the low pressure system and associated cold front move east of Middle Tennessee. Showers and areas of drizzle will linger well into the afternoon for areas east of I-65. Otherwise, it will be a gray day with temps in the 50s. Rain showers should be gone by Sunday evening, leaving us with falling temps, gusty northwest winds, and slowly decreasing clouds for Sunday night. && .LONG TERM... (Monday through next Saturday) Issued at 130 PM CST Sat Mar 11 2023 Monday through Wednesday will bring unseasonably cool air. Dry conditions are expected with daytime highs mostly below 50 Monday and Tuesday and in the 50s Wednesday. Frost and freezing temps are likely area wide Monday night and Tuesday night. "Frost Advisories" or more probable "Freeze Warnings" will start rolling out Monday. For Monday through Wednesday, we used cooler temperatures than out standard blend, especially Tuesday night when many areas may plunge to the lower to mid 20s! A brief but pronounced warming trend is in store going into Thursday, then rain chances return as we go into Friday. Those rain chances will be associated with a cold front. After that front passes, we will have another possibly stronger shot of cold air for next weekend. Forecast models show the colder air setting up shop for a while. This means we are likely to have winter-like temperatures as we head into the first day of astronomical spring on March 20! && .AVIATION... (00Z TAFS) Issued at 608 PM CST Sat Mar 11 2023 Rain and accompanying low cigs and reduced visibility will remain in the forecast for all of the overnight hours at all sites. Most degraded conditions are expected after midnight. After the rain passes over terminals and moves east between 12 and 18z expect MVFR to IFR low clouds to hang around. Low clouds may persist into the afternoon hours, but we should see some drying in the lower levels as winds turn out of the northwest and drier air begins moving in around and after 18z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 46 55 35 49 / 100 40 0 0 Clarksville 45 52 32 47 / 100 20 0 0 Crossville 39 52 32 44 / 100 80 0 0 Columbia 46 56 35 49 / 100 50 0 0 Cookeville 43 53 35 46 / 100 70 0 0 Jamestown 39 51 32 44 / 100 70 0 0 Lawrenceburg 47 57 35 49 / 100 50 0 0 Murfreesboro 45 56 35 48 / 100 60 0 0 Waverly 45 52 32 47 / 100 30 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...13 LONG TERM....13 AVIATION.....Whitehead
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 6:45 PM CST | Areal Flood Advisory | OHX | Giles, Lawrence, Wayne | 3 hr |
| Mar 12, 1:28 PM CDT | Freeze Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 13 hr |
Nearby
Flash Flood Warnings in Tennessee, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.